MAUDE Adverse Event Report: US ENDOSCOPY TALON; GRASPING DEVICE

US ENDOSCOPY TALON; GRASPING DEVICE
Model Number 00711175
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported their talon grasping devices did not perform as intended during a patient procedure.Another talon grasping device was utilized to successfully complete the procedure resulting in a short delay.No report of injury.
 
Additional Manufacturer Narrative
One device was returned and reviewed by a quality systems specialist.Upon review, it was confirmed the catheter was buckled below the handle assembly.The clinical manager identified there was no issue found with the returned device and the most likely cause was excessive force when actuating the device to grasp a foreign body.The instructions for use states, "only use this device with diagnostic and therapeutic scopes.Do not use if the device is damaged or if the sterile barrier has been compromised.Save the device and packaging and contact your local steris endoscopy product specialist.The following conditions may cause the device to function improperly: (1) attempting to pass or open the device in an extremely articulated endoscope, (2) attempting to actuate the device in an extremely coiled position, and/or (3) actuating the device when the handle is at an acute angle in relation to the sheath.Drape the device in a "u" shaped configuration, holding the proximal device end in one hand, and the distal sheath end in the opposite hand.With the device in this position, carefully retract the handle until the grasping claws are completely retracted into the sheath.Check that the accessory channel diameter of the endoscope is compatible (2.8mm or larger) with the diameter of the talon® grasping device (2.5mm sheath)." the device history record of the lots subject of the event were reviewed and confirmed the lots were manufactured to specification; no abnormalities were noted.No other complaints were identified related to these related lots.Steris offered in-service training on the proper use and operation of the devices; however, the user facility has not yet responded.A follow-up mdr will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
In-service was offered on the proper use and operation of the talon grasping device, however the user facility declined.No additional issues have been reported.

Brand Name
TALON
Common Device Name
GRASPING DEVICE
Manufacturer (Section D)
US ENDOSCOPY
5976 heisley road
mentor OH
Manufacturer (Section G)
US ENDOSCOPY
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4404130648
MDR Report Key20678239
Report Number1528319-2024-00101
Device Sequence Number7229704
Product Code FGO
UDI-Device Identifier00724995182786
UDI-Public(01)00724995182786(11)230810(17)260810(10)6353964
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/10/2026
Device Model Number00711175
Device Catalogue Number00711175
Device Lot Number(10)6353964, (10)8850070
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown